Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 3:18 PM CDT for Titus County, Texas. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 3:18 PM CDT (20:18 UTC)
- Expired
- Apr 23, 2000, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:18 PM CDT | Thunderstorm Wind 52 E | Talco, TX | Several oaks toppled. Three inch diameter limbs blown off trees. |
| Apr 23, 3:40 PM CDT | Hail 1 | Mt Pleasant, TX | |
| Apr 23, 3:53 PM CDT | Tornado F2 | Mt Pleasant, TX | This tornado developed in a high precipitation supercell as it moved eastward across the county. Small to moderate pine and oak trees were snapped and broken. A mobile home dealership in Cookville, TX was moderately damaged and several homes suffered shingle |
| Apr 23, 4:00 PM CDT | Thunderstorm Wind 52 E | Wilkerson, TX | Several large trees down including one on a building resulting in moderage damage. |
| Apr 23, 4:25 PM CDT | Hail 1 | Mt Pleasant, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
193 WUUS54 KSHV 232020 SVRSHV TXC449-232115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 318 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN TEXAS * UNTIL 415 PM CDT * AT 318 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF MOUNT PLEASANT...MOVING EAST AT 45 MPH. THIS STORM WILL MOVE NEAR THE CITY OF TALCO. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN TEXAS UNTIL 415 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:07 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 23, 3:07 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT SUN APR 23 2000 MAIN EVENT UNDERWAY AS DRY LINE PROGRESSES ACROSS NORTHEAST TX AND SOUTHEAST OK. THIS SYSTEM APPEARS THAT IT WILL MAKE A STEADY PUSH ACROSS THE AREA TONIGHT WITH LITTLE IN THE WAY OF PRECIP MONDAY EXCEPT MAYBE EARLY SHOWERS EAST AND MAYBE FA TOMORROW. RATHER THAN PONTIFICATING I WILL FINISH UP PRODUCTS AND FOCUS ON SVR WX. BRIEFLY...NW FLOW WITH A SLUG OF MOISTURE PROGGED TO MOVE SOUTHEASTWARD INTO NE TX TUESDAY SO WILL GO WITH 20 PERCENT CHANCES THERE. PARTLY CLOUDIES WILL PERSIST THROUGH EXTENDED WITH WARM TEMPS ASSOCIATED WITH UPPER RIDGE. PRELIM FIRST GUESSES... SHV 59/78/55/82/58 5100 MLU 61/77/55/78/56 7200 TXK 59/75/53/79/53 5101 TYR 57/79/54/81/57 3002 LFK 60/83/55/83/60 4101 .SHV...TORNADO WATCH TIL 7 PM FOR NE TX..SE OK..SW AR.
In the hours before
Special weather statement, Apr 23, 9:30 AM CDT, 5 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT SUN APR 23 2000 ...RISK OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES...ACROSS THE FOUR STATE REGION TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHERN ARKANSAS...AND THOSE PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA ALONG AND NORTH OF INTERSTATE 20. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 20. A STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED SURFACE FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATER THIS AFTERNOON...AND INTO ARKANSAS AND LOUISIANA TONIGHT. THESE FEATURES WILL ACT UPON WARM...MOIST AND UNSTABLE GULF AIR WHICH IS FLOWING INTO THE REGION AHEAD OF THE FRONT...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LARGE HAIL AND STRONG WINDS ARE LIKELY WITH THE STRONGEST STORMS. FURTHERMORE...WIND SHEAR PATTERNS IN THE LOWER TO MIDDLE TROPOSPHERE WILL PROMOTE THE DEVELOPMENT OF LONG LIVED SUPERCELLS WHICH COULD PRODUCE TORNADOES. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE DAY AND EVENING WELL TO THE EAST OF THE PRIMARY ACTIVITY. ALL PERSONS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST OF WEATHER CONDITIONS TODAY...AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND SKYWARN NETWORKS WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
Local storm report, Apr 23, 10:45 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0820 AM 1 W LUFKIN TX .75 INCH HAIL
04/23/00 ANGELINA DIME SIZED HAIL FELL AT INTERSECTION
OF LOOP 287 AND SH 3150
REPORT FROM LAW ENFORCEMENT
0900 AM 18 SE CENTER TX .75 INCH HAIL
04/23/00 SHELBY DIME SIZED HAIL FELL ALONG SH 87 S
IN THE PATROON COMMUNITY
REPORT FROM HAM RADIO OPERATOR
0915 AM 10 SW ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE DIME SIZED HAIL FELL ALONG SH 1215
REPORT FROM HAM RADIO OPERATOR
0920 AM ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE REPORT FROM CIVIL AIR PATROL
VIA NWS LAKE CHARLES
0955 AM 1 E FLORA LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL FOR 5 MINUTES
AND COVERED THE GROUND
REPORT FROM COOPERATIVE OBSERVER
1000 AM 4 S NATCHITOCHES LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL ALONG I-49
REPORT FROM LAW ENFORCEMENT
1005 AM MONTGOMERY LA 1.75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
1030 AM POLLOCK LA .75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 10:55 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0855 AM 1 E SAN AUGUSTINE TX .75 INCH HAIL
04/23/00 SAN AUGUSTINE DIME SIZED HAIL FELL ALONG SH 21
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 11:40 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1040 AM 4 SE TULLOS LA 1.75 INCH HAIL
04/23/00 LA SALLE GOLF BALL SIZED HAIL FELL
ALONG SH 84
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 2:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0225 PM WRIGHT CITY OK .75 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF DIMES
REPORT FROM LAW
ENFORCEMENT
0228 PM 1 N WRIGHT CITY OK 1 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
10Local storm report, Apr 23, 2:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0244 PM 1 S WRIGHT CITY OK 1.75 INCH HAIL
04/23/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:38 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 37 min |
| Apr 23, 8:55 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 50 min |
| Apr 23, 3:31 PM CDT | Tornado Warning | SHV | Titus | 59 min |
| Apr 23, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Camp | 27 min |
| Apr 23, 3:50 PM CDT | Tornado Warning | SHV | Morris | 40 min |
| Apr 23, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| Apr 23, 4:05 PM CDT | Tornado Warning | SHV | Cass | 55 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 44 min |
| Apr 23, 4:20 PM CDT | Tornado Warning | SHV | Gregg | 40 min |
| Apr 23, 4:33 PM CDT | Tornado Warning | SHV | Harrison | 57 min |
| Apr 23, 4:55 PM CDT | Tornado Warning | SHV | Cass | 35 min |
| Apr 23, 5:17 PM CDT | Tornado Warning | SHV | Panola | 58 min |
| Apr 23, 5:26 PM CDT | Tornado Warning | SHV | Harrison | 19 min |
| Apr 23, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.